# SDR ENEA20131112001

- Difficulty date: November 12, 2013
- Submitted: December 7, 2013
- Operation: Air carrier
- Aircraft: N9957M
- Make and model: Cessna 207A
- Aircraft serial: 00764
- Engine: Cont TSIO550A
- Propeller: Hartzl PHCC3YF1
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: MC98630564
- Condition: Broken
- Location: Engine
- Part time: 610 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON THE LAST FLIGHT, AT APPROX 5:02 PM, THROTTLE CABLE BROKE DURING APPROACH TO LANDING.  THREE MILES OUT AT 1000 FT, THE ACFT WAS CONFIG WITH 10 DEG FLAPS, L5OO RPM & AIRSPEED OF 80 KTS.  WHILE ENTERING THE BASE LEG ATTEMPTED TO MAKE A PWR REDUCTION.  WHEN THE THROTTLE WAS RETARDED, DID NOT NOTICE ANY REDUCTION IN PWR.  NO RESPONSE IN ACFT SOUND, MANIFOLD PRESS OR RPM. THERE WAS NO RESISTANCE WHEN CLOSING THE THROTTLE FROM THAT POINT BUT, THERE WAS RESISTANCE OPENING THE THROTTLE TROM THAT POINT.  ENTERING THE BASE LEG, APPROX 1500 RPM, 800 TO 1000 FT OF ALT & 80 KTS OF AIRSPEED. IMMEDIATELY SUSPECTED A BROKEN THROTTLE CABLE & REALIZED I HAD A PERFECT PWR SETTING BUT, IN ORDER TO MAKE A LANDING, THE PWR WOULD HAVE TO BE MANAGED, FROM THIS POINT, WITH EITHER THE IGNITION SWITCH, MAGS, OR MIXTURE CONTROL.  I OPTED FOR MIXTURE CONTROL WHICH, WORKED PERFECTLY.  MOVING THE MIXTURE TOWARD IDLE CUT OFF ALLOWED A SMOOTH POWER REDUCTION & MOVING IT IN THE RICH POS PROVIDED A SMOOTH INCREASE IN PWR.  WHILE MANAGING PWR WITH THE MIXTURE CONTROL MAINTAINED A SLOW RATE OF DESCENT & EXTENDED MY LANDING FOR SAFETY.  THE LANDING OCCURRED WITHOUT INCIDENT.  I WAS ABLE TO CLEAR THE RNWY & THEN HAD THE ACFT TOWED BACK TO OUR RAMP.
